Alert archive / Hawaii / High Wind Warnings in 2009
High Wind Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 15, 2009, 10:11 AM HST for Hawaii County, Hawaii. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 10:11 AM HST (20:11 UTC)
- Expired
- Mar 17, 2009, 6:41 AM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 152011 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1011 AM HST SUN MAR 15 2009 HIZ028-160400- /O.UPG.PHFO.WI.Y.0016.000000T0000Z-090316T0400Z/ /O.NEW.PHFO.HW.W.0003.090315T2011Z-090316T2000Z/ BIG ISLAND SUMMITS- 1011 AM HST SUN MAR 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE RISEN ABOVE 50 MPH...AND ARE EXPECTED TO REMAIN IN THE 40 TO 60 MPH RANGE INTO MONDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE OCCURRING. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-160400- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 1011 AM HST SUN MAR 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM HST MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
6 follow-up statements
000 WWHW70 PHFO 160132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN MAR 15 2009 HIZ028-161445- /O.CON.PHFO.HW.W.0003.000000T0000Z-090316T2000Z/ BIG ISLAND SUMMITS- 332 PM HST SUN MAR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... SOUTHWEST WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE EXPECTED TO BE 40 TO 60 MPH INTO MONDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-161445- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 332 PM HST SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... WINDS ARE EXPECTED TO BE 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 161335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON MAR 16 2009 HIZ028-162000- /O.CON.PHFO.HW.W.0003.000000T0000Z-090316T2000Z/ BIG ISLAND SUMMITS- 335 AM HST MON MAR 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... SOUTHWEST WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE EXPECTED TO BE 40 TO 60 MPH THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-162000- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 335 AM HST MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... WINDS ARE EXPECTED TO BE 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 161803 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 803 AM HST MON MAR 16 2009 HIZ028-170715- /O.EXT.PHFO.HW.W.0003.000000T0000Z-090317T1600Z/ BIG ISLAND SUMMITS- 803 AM HST MON MAR 16 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-170715- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090317T1600Z/ HALEAKALA SUMMIT- 803 AM HST MON MAR 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ H LAU
000 WWHW70 PHFO 170132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON MAR 16 2009 HIZ028-171445- /O.CON.PHFO.HW.W.0003.000000T0000Z-090317T1600Z/ BIG ISLAND SUMMITS- 331 PM HST MON MAR 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-171445- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090317T1600Z/ HALEAKALA SUMMIT- 331 PM HST MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 171329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST TUE MAR 17 2009 HIZ028-180230- /O.EXT.PHFO.HW.W.0003.000000T0000Z-090318T0600Z/ BIG ISLAND SUMMITS- 329 AM HST TUE MAR 17 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... WINDS AT THE BIG ISLAND SUMMITS WILL BE 40 TO 50 MPH WITH HIGHER GUSTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-180230- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090318T0600Z/ HALEAKALA SUMMIT- 329 AM HST TUE MAR 17 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... WINDS AT HALEAKALA SUMMIT WILL BE 30 TO 40 MPH WITH HIGHER GUSTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 171641 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 641 AM HST TUE MAR 17 2009 HIZ028-171745- /O.CAN.PHFO.HW.W.0003.000000T0000Z-090318T0600Z/ BIG ISLAND SUMMITS- 641 AM HST TUE MAR 17 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS SPEEDS HAVE DIMINISHED TO BELOW WARNING AND ADVISORY CRITERIA. $$ HIZ022-171745- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-090318T0600Z/ HALEAKALA SUMMIT- 641 AM HST TUE MAR 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 15, 10:00 AM HST, 11 minutes earlier.
Area forecast discussion, Mar 15, 10:00 AM HST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAR 15 2009 .SYNOPSIS... A LOW WEST OF KAUAI WILL MOVE TO THE SOUTH AND DISSIPATE BY MONDAY. UNSETTLED WEATHER WILL CONTINUE MAINLY OVER OAHU AND MAUI COUNTY THIS MORNING. A TROUGH OF LOW PRESSURE WILL LINGER NEAR THE ISLANDS THROUGH TUESDAY WITH LAND AND SEA BREEZES BECOMING MORE PRONOUNCED. THE TRADE WINDS WILL SLOWLY RETURN BEGINNING WEDNESDAY. && .DISCUSSION... THE LOW THAT BROUGHT LOCALLY HEAVY RAINS TO THE ISLANDS THE LAST COUPLE OF DAYS HAS ORGANIZED SHOWERS IN THE AREA INTO NE/SW LINES. THE LINES...PRESENTLY OVER THE KAUAI CHANNEL AND THE MAUI COUNTY ISLANDS...ARE DRIFTING TO THE EAST WHILE THE SHOWERS WITHIN THE LINES ARE MOVING TO THE NORTHEAST. THE SHOWERS WILL NOT BE OVER ANY GIVEN LOCATION FOR VERY LONG...SO SIGNIFICANT FLOODING IS NOT LIKELY. THE LOW IS SHEARING...WITH THE UPPER CIRCULATION NORTH OF KAUAI MOVING TO THE NORTHEAST WHILE THE LOWER CIRCULATION WEST OF KAUAI MOVING TO THE SOUTH. PRESSURE RISES OVER THE LAST 24 HOURS SUPPORT THE WEAKENING AND SHEARING OF THE LOW. WITH THE DEPARTURE OF THE CLOSED LOW ALOFT...THE SURFACE LOW WILL WEAKEN AND OPEN INTO A TROUGH IN THE NEXT 24 HOURS. AN UPPER LEVEL TROUGH LEFT IN THE WAKE OF THE DEPARTING LOW ALOFT MAY SUPPLY ENOUGH INSTABILITY TO KEEP A FEW HEAVY SHOWERS IN THE AREA FOR THE NEXT FEW DAYS. LOW LEVEL WINDS WILL BECOME LIGHT AND VARIABLE BY MONDAY AS THE ISLANDS WILL BE SITTING IN A FLAT PRESSURE GRADIENT WITHIN THE SURFACE TROUGH. WITH THE LIGHT WINDS...AFTERNOON SHOWERS MAY FORM OVER INTERIOR SECTIONS...SOME OF WHICH MAY BE HEAVY BECAUSE OF THE PRESENCE OF THE UPPER LEVEL TROUGH. IT LOOKS LIKE THE TRADE WINDS WILL RETURN ONCE THE SURFACE TROUGH DISSIPATES ON OR ABOUT WEDNESDAY. ONCE BACK...THE TRADES SHOULD STAY WITH US THROUGH NEXT WEEKEND. WINDS AT THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA CONTINUE TO BE STRONG. MODELS INDICATE THAT THE WINDY CONDITIONS WILL PREVAIL AT LEAST THROUGH THIS EVENING. DO NOT BE SURPRISED IF THE A WIND ADVISORY WILL BE EXTENDED ONCE AGAIN FOR THE SUMMITS. && .MARINE... THE NORTH SWELL CONTINUES TO DECLINE...WITH SURF FALLING BELOW THE 8 FOOT ADVISORY THRESHOLD FOR EAST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST FACING SHORES WAS CANCELLED AT 9 AM. WIND ADVISORY UNTIL 6 PM HST SUNDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. && CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:49 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 15, 3:19 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
High Wind Warnings in Hawaii, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.